MAUDE Adverse Event Report: MEDTRONIC PUERTO RICO OPERATIONS CO. XPS® BLADE; BUR, EAR, NOSE AND THROAT

MEDTRONIC PUERTO RICO OPERATIONS CO. XPS® BLADE; BUR, EAR, NOSE AND THROAT
Model Number 1884002HRE
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 04/23/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Analysis results were not available as of the date of this report.  a follow-up report will be submitted when analysis is complete.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
A healthcare provider (hcp) reported that during a functional endoscopic sinus surgery (fess) procedure, the inner blade caught the outer sheath of the blade and continued to shear out.It was the initial use of the blade.There was no intervention planned or performed as a result of this event.There was no broken pieces left inside the patient's body.It was noted that there was no delay in the procedure and the procedure was completed using a back-up device.The patient was alive with no injury.
 
Additional Manufacturer Narrative
Analysis found that visually, the inner distal tip cutting edge impacted the outer cutting edge which would have resulted in the reported event.No portion of the device became detached.The impact occurred at the 1st and 4th proximal tooth valley.It could not be determined if the expanded tip outside diameter was machined / turned.The outer assembly was deformed in such a way that indicates the inner blade teeth impacted the outer cutting edge while moving in a cw direction.There was no observable evidence of concentricity issues or bends.There were no signs of misuse or mishandling.There was uneven wear at the cutting tip which may indicate an interference fit between the inner and outer assemblies at the tip.If information is provided in the future, a supplemental report will be issued.

Brand Name
XPS® BLADE
Common Device Name
BUR, EAR, NOSE AND THROAT
Manufacturer (Section D)
MEDTRONIC PUERTO RICO OPERATIONS CO.
road 31, km. 24, hm 4
ceiba norte industrial park
juncos PR 00777
MDR Report Key8613783
Report Number3004209178-2019-09677
Device Sequence Number2663000
Product Code EQJ
UDI-Device Identifier00885074080994
UDI-Public00885074080994
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/24/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/20/2022
Device Model Number1884002HRE
Device Catalogue Number1884002HRE
Device Lot NumberHG320V6
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/06/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/23/2019
Supplement Date Received by Manufacturer05/29/2019
Initial Report FDA Received Date05/15/2019
Supplement Report FDA Received Date06/24/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1